Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 20, 2013, 5:56 AM CDT for Bosque County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2013, 5:56 AM CDT (10:56 UTC)
- Expired
- Sep 20, 2013, 8:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bosque County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
302
WGUS54 KFWD 201056
FFWFWD
TXC035-201300-
/O.NEW.KFWD.FF.W.0010.130920T1056Z-130920T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
556 AM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BOSQUE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 AM CDT
* AT 555 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS WITH HEAVY RAINFALL 9 MILES SOUTH OF CLIFTON...MOVING
NORTHEAST AT 25 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS
THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN
FLASH FLOODING THROUGH 800 AM CDT.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.
&&
LAT...LON 3198 9739 3197 9738 3193 9744 3189 9736
3187 9739 3184 9733 3180 9731 3178 9733
3175 9729 3158 9761 3173 9771
$$1 follow-up statement
532
WGUS74 KFWD 201305
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT FRI SEP 20 2013
TXC035-201307-
/O.EXP.KFWD.FF.W.0010.000000T0000Z-130920T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOSQUE TX-
805 AM CDT FRI SEP 20 2013
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BOSQUE COUNTY EXPIRED AT
800 AM CDT...
BOSQUE COUNTY EMERGENCY MANAGEMENT REPORTS THAT WATER THAT WAS
REPORTED OVER ROADWAYS EARLIER THIS MORNING HAS RECEDED. AS OF 800
AM CDT...NO SIGNIFICANT FLOODING WAS REPORTED IN SOUTHEAST BOSQUE
COUNTY. THE FLASH FLOOD WARNING EXPIRED AT 800 AM.
SOME MINOR FLOODING IN LOW LYING AREAS MAY CONTINUE ACROSS PARTS OF
BOSQUE COUNTY THIS MORNING.
RAINFALL HAS TEMPORARILY ENDED ACROSS THE WARNED AREA...BUT
ADDITIONAL RAIN IS EXPECTED TO MOVE INTO THE AREA BY MID MORNING. IF
HEAVY RAIN DEVELOPS...THEN ADDITIONAL ADVISORIES AND WARNINGS MAY BE
NEEDED FOR BOSQUE COUNTY AND SURROUNDING AREAS.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3198 9739 3197 9738 3193 9744 3189 9736
3187 9739 3184 9733 3180 9731 3178 9733
3175 9729 3158 9761 3173 9771
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 3:47 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 20, 3:47 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 347 AM CDT FRI SEP 20 2013 .DISCUSSION... THE WESTERLIES WILL REMAIN AMPLIFIED AND PROGRESSIVE ACROSS THE NORTHERN PART OF THE COUNTRY DURING THIS FORECAST. THE BASE OF AN UPPER TROUGH...MOVING INTO THE MIDWEST THIS MORNING...WILL SWING ACROSS THE REGION TODAY AND PUSH A COLD FRONT THROUGH THE CWA TODAY. ABUNDANT TROPICAL MOISTURE FROM TROPICAL SYSTEMS TO THE SOUTHWEST WILL ENCOUNTER BOTH ISENTROPIC AND FRONTAL LIFT WHICH WILL RESULT IN WIDESPREAD SHOWERS AND SOME THUNDERSTORMS ACROSS THE CWA TODAY AND OVERNIGHT. THIS ACTIVITY WILL MIGRATE SOUTHWARD WITH THE COLD FRONT TONIGHT AND ON SATURDAY. LAST NIGHTS FWD SOUNDING HAD 1.85" OF PRECIPITATION WATER AND WILL INCREASE A LITTLE MORE TODAY AND RESULT IN GENEROUS RAINFALL AMOUNTS ACROSS MUCH OF THE REGION. DUE TO SIGNIFICANT RAINFALL DOWN SOUTH THIS PAST EVENING AND THE POTENTIAL FOR MORE HEAVY RAINFALL...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND SOUTH OF A GOLDTHWAITE TO ATHENS LINE. TOTALS IN THIS AREAS MAY REACH OR EXCEED 4 INCHES BEFORE DIMINISHING AND ENDING ON SATURDAY AFTERNOON. LOCALIZED BRIEF FLOODING PROBLEMS WILL REMAIN POSSIBLE ELSEWHERE...ESPECIALLY IN URBAN AND POOR DRAINING AREAS. WILL MAINTAIN SOME POPS ACROSS THE SOUTHERN COUNTIES ON SATURDAY MORNING...THEN DIMINISH THIS ACTIVITY SATURDAY AFTERNOON AS THE FRONT PUSHES FARTHER SOUTH. DRY WEATHER WILL DOMINATE SUNDAY THROUGH THURSDAY WITH SEASONAL TEMPERATURES ON SATURDAY/SUNDAY WARMING BACK INTO THE LOWER 90S TUESDAY THROUGH THURSDAY. LOOKING AHEAD...ANOTHER COLD FRONT IS INDICATED BY BOTH THE ECMWF AND GFS NEXT FRIDAY NIGHT. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 65 87 63 86 / 90 30 10 0 0 WACO, TX 82 64 87 62 87 / 90 70 20 0 0 PARIS, TX 78 63 84 56 83 / 90 20 10 0 0 DENTON, TX 80 64 86 56 86 / 90 20 5 0 0 MCKINNEY, TX 80 64 85 56 84 / 90 30 10 0 0 DALLAS, TX 80 65 87 64 86 / 90 30 10 0 0 TERRELL, TX 80 65 85 59 85 / 90 40 10 0 0 CORSICANA, TX 81 65 86 61 86 / 90 60 20 0 0 TEMPLE, TX 82 65 85 62 87 / 90 80 30 5 0 MINERAL WELLS, TX 78 64 85 58 85 / 90 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ135-142>148- 156>162-174-175. && 58/75
Hazardous weather outlook, Sep 20, 4:48 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 448 AM CDT FRI SEP 20 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 448 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT ALONG AND SOUTH OF A LINE FROM GOLDTHWAITE TO ATHENS. PERIODS OF MODERATE TO HEAVY RAINFALL WILL OCCUR ACROSS THE REGION THROUGH TONIGHT. LOCALIZED FLOODING IN LOW LYING AREAS IS POSSIBLE...EVEN IN AREAS OUTSIDE OF THE FLASH FLOOD WATCH. CLOUD TO GROUND LIGHTNING MAY ACCOMPANY ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN WILL LINGER INTO SATURDAY SOUTH OF A GOLDTHWAITE TO CANTON LINE AND ISOLATED THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOOD REPORTS WHERE HEAVIER RAINFALL OCCURS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:53 PM CDT | Special Weather Statement | FWD | Ellis | 37 min |
| Sep 19, 9:27 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Tarrant | 2 hr |
| Sep 20, 2:41 AM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 4 hr |
| Sep 20, 4:00 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more | 17 hr |
| Sep 20, 6:26 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Sep 20, 8:41 AM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Navarro, Van Zandt | 3 hr |
| Sep 20, 9:16 AM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Sep 20, 9:31 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Sep 20, 9:43 AM CDT | Flash Flood Warning | FWD | Hill, Limestone, McLennan | 3 hr |
| Sep 20, 11:17 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson | 3 hr |
| Sep 20, 12:11 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Limestone, McLennan | 3 hr |
| Sep 20, 12:15 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Sep 20, 12:45 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan | 3 hr |
| Sep 20, 1:19 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone | 4 hr |
| Sep 20, 1:41 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 4 hr |
| Sep 20, 2:00 PM CDT | Areal Flood Advisory | FWD | Anderson, Leon | 4 hr |
| Sep 20, 3:58 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Falls, Limestone, McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.